CSN Login
Members Online: 23

Side effects of Xeloda

David_ch
Posts: 3
Joined: Jun 2004

Hi,

My father was diagnosed with a stage II adenoncarcinoma of the Pancreas 5 weeks ago. It has metastased in the Liver. The tried to do a wipple 3 weeks ago but did not remove the tumor, however they relieved him from the bile poising.

He never wanted Chemo for he has always had an aversion to vomiting. Now he has changed his mind and is accepting to undertake it.

Initially he was told that they were putting him on GEMOX but now he will be starting GEM + Xeloda next Tuesday.

Does anyone have experience of Xeloda especially as how to subdue the side effects.

Thank you very much for any feedback

David

marypaschall
Posts: 1
Joined: Jul 2004

yes, my father did 14 days with it, came off of it for a week, and tried it again for 5 days. He trew up almost every day, and it hurt his imune system so badly, that he contracted a urinary tract infection, now he is unconscoius. He was also doing radiation at the time, but the Xeloda changed his taste buds, and the only thing he would eat were popsicles. Good luck, and keep me posted.

David_ch
Posts: 3
Joined: Jun 2004

Thanks for your kind answer, my father is also experiencing taste problems, he says that thinks taste really bad an is also living on ice cream.

he is also throwing up every day and is loosing weight continuously.

how is your father, is he still unconscious ? I send you all my thoughts in such difficult times ..

best regards

David

punkymay
Posts: 11
Joined: Aug 2004

My Whipple was 10/14/04 for cancer of the common valve. It too was an andenocarcinoma and is frquently lumped with pancreatic cancer. The head of my pancreas was removed. I had Gemzar, by Eli Lilly,`as my chemo. Anthem Insurance wouldn't pay for anything else, although my doc wanted me to take something else with it. I had no radiation. I never became sick, but had muscle and bone pain.
I often wondered if the Gemzar wasn't working because I felt pretty good.

I'm so sorry about the nausia. I know its awful because I had it when recovering from the Whipple. Can't the doc give meds for that? I was given some that worked, but also made me ADHD.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network